MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 4.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 4.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244040W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the.014 4.0 x 40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: the.014 4.0 x 40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured.There was no reported patient injury.No additional information was received after multiple attempts.One product was returned for analysis.A non-sterile aviator plus.014 4.0 x 40 142cm was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon had been previously inflated.Blood residues were observed inside the balloon.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed on the balloon¿s distal area.Per sem analysis on the balloon leakage observed during inflation test, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received balloon.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82191291 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - burst¿ was confirmed due to the leakage observed during the inflation test.However, the exact cause of the leakage could not be determined during analysis.The balloon showed evidence of scratch marks on the outer surface near the rupture.This which would imply that vessel characteristics may have contributed to the event.This type of damage is commonly caused during the interaction of the balloon material with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10529029
Report Number9616099-2020-03904
Device Sequence Number19638956
Product Code LIT
UDI-Device Identifier20705032005767
UDI-Public20705032005767
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number4244040W
Device Catalogue Number4244040W
Device Lot Number82191291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1